You are not currently logged in.
Access JSTOR through your library or other institution:
Robustness of Location Estimators Under Changes of Population Kurtosis
Ralph B. D'Agostino and Austin F. S. Lee
Journal of the American Statistical Association
Vol. 72, No. 358 (Jun., 1977), pp. 393-396
Stable URL: http://www.jstor.org/stable/2286805
Page Count: 4
Preview not available
We investigate the robustness of various estimators of the mean for two families of symmetric distributions (exponential power and t) indexed by the kurtosis γ and Hogg's (1972) measure of tail thickness Q. For fixed γ or Q, the optimal estimator for one family is often inefficient for the other family. Furthermore, over various ranges of γ or Q some common estimators (e.g., the median) are efficient only for one family. However, other estimators (e.g., some trimmed means and Gastwirth's three-percentile estimator (1966)) do maintain good efficiency over a wide range of γ or Q.
Journal of the American Statistical Association © 1977 American Statistical Association